Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 337, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 30, 2003, 7:37 PM CDT for Hood County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2003, 7:37 PM CDT (00:37 UTC)
- Expired
- Jul 30, 2003, 8:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hood County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1356 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
982 WUUS54 KFWD 310037 SVRFTW TXC221-310100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 735 PM CDT WED JUL 30 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOOD COUNTY IN NORTH CENTRAL TEXAS * UNTIL 800 PM CDT * AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER OAK TRAIL SHORES MOVING SOUTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE GRANBURY HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3254 9790 3240 9791 3242 9773 3254 9773 $$ ROBBINS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:15 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 30, 6:15 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION FORECAST NATIONAL WEATHER SERVICE FORT WORTH TX 615 PM CDT WED JUL 30 2003 ...AVIATION DISCUSSION... BROKEN LINE OF TSRA CONTINUES ALONG A LINE FROM KGRK...20 SE KACT...KCRS...15 W KTYR. WELL DEFINED OUTFLOW...ARCING FROM KADS...TO KDFW...AND BACK TO KJWY...IS ALSO APPARENT IN 8 BIT VELOCITY DATA. TSRA WILL BE MORE LIKELY FOR THE KACT TRACON...BUT WITH WEAK DEEP LAYER SHEAR/WEAK FLOW ALOFT...AND STRONG INSTABILITY REMAINING ACROSS NORTH TEXAS...ISOLATED TSRA WILL REMAIN POSSIBLE ALONG ANY LINGERING OUTFLOW. THUS...WILL CARRY SCT070CB FOR ALL FOUR SITES...BUT WILL CONFINE TO THE 31/00-04Z PERIOD. SCT250 WILL CONTINUE OVERNIGHT...AND INTO THURSDAY MORNING. SURFACE WINDS WILL REMAIN NE/5-10 KTS ACROSS NORTHERN HALF OF AREA...WITH SW 5-10 KNOTS ACROSS THE SOUTH. 65/DD ...PREVIOUS PUBLIC DISCUSSION... OUTFLOW BOUNDARY FROM MORNING STORMS ALONG THE RED RIVER HAS PUSHED TO JUST SOUTH OF INTERSTATE 20. SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY. THE ONLY BENEFITS NORTH OF THE OUTFLOW BOUNDARY ARE SOMEWHAT COOLER AFTERNOON TEMPERATURES. THIS WILL BE SHORT LIVED...AS MODELS WASH OUT FRONT/BOUNDARY ON THURSDAY...SO HIGHS WILL BE GENERALLY IN THE MID TO UPPER 90S THURSDAY AND BACK TO NEAR 100 FRIDAY. NORTH TEXAS IS ON THE NORTHEAST TIP OF THE 500 MB RIDGE AND THIS PATTERN WILL CONTINUE FOR THE NEXT WEEK TO TEN DAYS. SEVERAL FRONTS WILL APPROACH NORTH TEXAS...ONE LATE SATURDAY...AND ANOTHER EARLY NEXT WEEK...BUT I HAVE NO CONFIDENCE THEY WILL MAKE IT TO THE RED RIVER. AS A RESULT I HAVE NO RAIN IN THE FORECAST PAST THURSDAY...WITH TEMPERATURES CONTINUING AT OR SLIGHTLY ABOVE NORMAL THROUGH THE FORECAST PERIOD. FCSTID = 59 DFW 78 98 77 100 / 20 20 0 0 ACT 76 99 76 100 / 40 20 0 0 PRX 74 95 74 100 / 20 20 0 0 DTO 75 96 75 100 / 20 20 0 0 TKI 75 96 75 100 / 20 20 0 0 DAL 78 98 77 100 / 20 20 0 0 TRL 77 97 77 100 / 30 20 0 0 CRS 76 97 77 100 / 40 20 0 0 TPL 76 99 76 100 / 40 20 0 0 .FWD...NONE.
Hazardous weather outlook, Jul 30, 3:42 PM CDT, 3 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT WED JUL 30 2003 .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...GENERALLY SOUTH OF A BRECKENRIDGE... WEATHERFORD...FORT WORTH...DALLAS...COOPER LINE. DOWNBURST WINDS TO 75 MPH AND LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS. NICKEL SIZE HAIL AND HEAVY RAINFALL ALSO ARE POSSIBLE. MID AFTERNOON DATA INDICATES THAT THE GREATEST RISK OF SEVERE WINDS AND HAIL WILL BE EAST OF A GREENVILLE...CENTERVILLE LINE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS THURSDAY. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND SMALL HAIL. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING... MAINLY EAST OF THE GREENVILLE...CENTERVILLE LINE. 26
In the hours before
Local storm report, Jul 30, 7:02 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0638 PM MALAKOFF TX WIND DAMAGE
07/30/03 HENDERSON TREE LIMBS DOWN
REPORTED BY PUBLICNearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.